Jump to content
Important Survey - Please Participate ×

My name is Michele, tying to wean off sertraline


[Mi...]

Recommended Posts

I am trying to wean off sertraline.  Started with 25mg for a week on August 16, 2016, then went to 50mg until September 1, after that went to 100mg and started weening off of that on October 11th.  My doctor told me to take a 100mg every other night for a week and then stop.  She said I have not been on that long enough to create a problem.  I called a pharmicist and she told me I should cut the 100mg into half,and take half for a week, then the next week take 50 mg every other night, and then stop. I want to know if this sounds right.
Link to comment
Share on other sites

Welcome to the forum!  We're glad to have you as a new member.  Sertraline (Zoloft) is an SSRI, and ssri's have their own withdrawal symptoms which can be similar to those of benzos, though benzo withdrawal is often more difficult and longer lasting.  That was true in my case, anyway.  Tapering slowly is the best way to get off either, as indicated below.

 

You'll find plenty of information and support here.  Our members have gone through all aspects of withdrawal, and you're likely to see  people who understand what you're going through and can tell you what has worked for them.  For those who are currently tapering, we suggest reducing no faster than 5-10% every 10-14 days, and some taper even slower than that. One exception: very short-term users of a few weeks or less may be able to taper faster than that.  Having some withdrawal symptoms is normal, especially near the end of a taper and for a month or so after discontinuing the medication.  The most common symptoms are anxiety and insomnia, but these are temporary and will go away in time.

 

Here are a few links you may find useful:

 

Other Medications for non benzo medications.

 

The Ashton Manual is an authoritative source on what to expect in withdrawal and recovery.  Dr. Ashton is an expert in the field.  She describes and explains withdrawal symptoms in Chapter III, and there is also a section with withdrawal/taper schedules.

 

Please take the time to Create a Signature.  This will allow others to see where you are in the process so they can better support you.

 

Again, welcome!

 

:smitten:

 

 

Link to comment
Share on other sites

Hi Michele1956-

You have been on a short time and you have made (in my opinion) the right choice to stop. You didnt say if you are taking another medication? I just wanted to write to you because my whole benzo journey started with a bad reaction to zoloft (although I didnt know it at the time). I think it is best not to do the alternate days dosing because it provides unsteady levels of the drug. If you can cut your pills easily, it might be better to go to 75 mg for a week, 50 mg for a week, 37.5 mg for a week and then continue down with smaller segments like that. Ideally you could get some lower potency pills to help with the end of the taper. There may be some discomfort, but in my experience it is better to be patient with that for a while than to try to chase it with other medications.

I wish you all the best.

JKS

Link to comment
Share on other sites

×
×
  • Create New...